PEETERS ONLINE JOURNALS
Peeters Online Bibliographies
Peeters Publishers
this issue
  previous article in this issuenext article in this issue  

Document Details :

Title: Auto-intoxication with flecainide and quinapril
Subtitle: ECG-changes, symptoms and treatment
Author(s): VAN REET, Bert , DENS, Joseph
Journal: Acta Cardiologica
Volume: 61    Issue: 6   Date: December 2006   
Pages: 669-672
DOI: 10.2143/AC.61.6.2017969

Abstract :
Flecainide acetate is a sodium channel blocker and a class Ic antiarrhythmic agent with potential life-threatening proarrhythmic and cardioinhibitory properties when taken in overdose. Quinapril is an angiotensin-converting enzyme inhibitor (ACE-inhibitor) and overdose can lead to prolonged hypotension and, less frequently, transient renal impairment.We describe the first published case of intoxication with both drugs.The patient developed a broad-QRS-tachycardia and severe hypotension. Treatment with volume expansion, hypertonic sodium bicarbonate, inotropic support with norepinephrine and insertion of an intra-aortic balloon pump led to complete recovery after 72 hours. We assume that the clinical picture was mainly dictated by flecainide intoxication. Relevant literature data are discussed.

3.80.177.176.